Alert archive / Mississippi / Severe Thunderstorm Warnings in 2018
Severe Thunderstorm Warning 1, NWS New Orleans, LA
NWS New Orleans, LA issued this severe thunderstorm warning at Feb 7, 2018, 6:00 AM CST for Amite County, Wilkinson County, Mississippi. It was in force for 45 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Feb 7, 2018, 6:00 AM CST (12:00 UTC)
- Expired
- Feb 7, 2018, 6:45 AM CST
- In force
- 45 min
- Issued by
- NWS New Orleans, LA
- Area
- Storm-based polygon
- Tornado
- Possible
- Hail
- 0.75 in
- Wind
- 60.0 mph
Counties Amite County, MS, Wilkinson County, MS
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Jackson, MS (KJAN), launched 12:00Z, 0.0 hours before the alert went out and 186 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 437 m above ground
- 0-6 km bulk shear
- 54 kt
- 0-1 km storm-relative helicity
- -467 m²/s²
- 0-3 km storm-relative helicity
- -287 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
698
WUUS54 KLIX 071200
SVRLIX
MSC005-157-071245-
/O.NEW.KLIX.SV.W.0001.180207T1200Z-180207T1245Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service New Orleans LA
600 AM CST WED FEB 7 2018
The National Weather Service in New Orleans has issued a
* Severe Thunderstorm Warning for...
Wilkinson County in southern Mississippi...
Southwestern Amite County in southern Mississippi...
* Until 645 AM CST
* At 600 AM CST, a severe thunderstorm was located over Fort Adams,
or 17 miles northeast of Simmesport, moving east at 50 mph.
HAZARD...60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
* Locations impacted include...
Centreville, Woodville, Gloster, Fort Adams and Crosby.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
Torrential rainfall is occurring with this storm, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.
&&
LAT...LON 3130 9101 3100 9096 3100 9163 3102 9158
3104 9156 3107 9156 3111 9162 3111 9163
3113 9163 3116 9160 3120 9158
TIME...MOT...LOC 1200Z 268DEG 42KT 3111 9156
TORNADO...POSSIBLE
HAIL...<.75IN
WIND...60MPH
$$1 follow-up statement
191
WWUS54 KLIX 071238
SVSLIX
Severe Weather Statement
National Weather Service New Orleans LA
638 AM CST WED FEB 7 2018
MSC005-157-071247-
/O.EXP.KLIX.SV.W.0001.000000T0000Z-180207T1245Z/
Wilkinson MS-Amite MS-
638 AM CST WED FEB 7 2018
...THE SEVERE THUNDERSTORM WARNING FOR WILKINSON AND SOUTHWESTERN
AMITE COUNTIES WILL EXPIRE AT 645 AM CST...
The severe thunderstorm which prompted the warning has weakened.
Therefore, the warning will be allowed to expire.
LAT...LON 3130 9101 3100 9096 3100 9163 3102 9158
3104 9156 3107 9156 3111 9162 3111 9163
3113 9163 3116 9160 3120 9158
TIME...MOT...LOC 1237Z 268DEG 42KT 3112 9105
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS New Orleans, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Feb 7, 4:14 AM CST, 1 hour 46 minutes earlier.
Area forecast discussion, Feb 7, 4:14 AM CST, 1 hour 46 minutes before
AREA FORECAST DISCUSSION National Weather Service New Orleans LA 414 AM CST Wed Feb 7 2018 .SHORT TERM... Upper level analysis shows a large ridge over the west coast, with a southern stream shortwave trough over the Permian Basin, and a larger northern stream trough focused over the Central Plains. Strong southeast surface and southwest flow in the mid levels has caused Gulf moisture to surge northward. The 00z sounding showed a completely saturated column with a precip water value of 1.7". Its hard to say how much that value was contaminated due to showers/storms right around the office at the time of but considering model soundings suggested 1.6" at the same time, its likely close to the actual local environment. Based on SPC's climatology page, those numbers are right near the record for this time of year. While in some situations that may suggest flash flooding issues, todays scenario looks to be quite progressive. A cold front will be swinging through the CWA from around daybreak to mid afternoon. Regional radars show a few broken lines of thunderstorms north of the area with the most intense located on the actual boundary. Meso models show a swath of intense showers and thunderstorms moving through with the cold front, followed by a lull and then more weak showers well behind the front later this afternoon and evening. Model soundings do show enough mid level drying for steep lapse rates and increasing instability. MU CAPE values near 1000 j/k and LI's of around -5 are plenty sufficient for a few strong to severe thunderstorms to develop this morning along the cold front. The main threats will likely be hail with the low end chance for a tornado. The threat will diminish with time as the boundary moves from north to south over the CWA. Another consequence of the early morning front is that daytime highs are likely occurring at this moment for at least half of the forecast area. Temps will steadily fall from mid upper 60s to mid to upper 40s by sunset for locations that the front comes through first. Continued cold air advection overnight will drop temps by as much as 30 degrees compared to this morning. Thursday will just be a continuation of tonight with much cooler air moving in through the day. This will keep temps from warming up much more than about 60, if even that. && .LONG TERM... Friday through this weekend is still looking to be an active one. An upper level trough will basically be anchored west of the area with multiple shortwave troughs swinging across the Mississippi River Valley. This will set the stage for multiple bouts of rain beginning Friday afternoon through Monday morning. A weak cold front will move into the forecast area Monday and try to push into the Gulf of Mexico. This may give the area a short-lived relief from high rain chances on Monday. A return to this weekend's wet pattern is then expected Tuesday onward as the trough west of the Rockies is reinforced. Attm, the area of heaviest rain looks to be over north Louisiana. However, this is several days out and its certainly possible that it could setup overhead. Will have to monitor that close as the event approaches. MEFFER && .AVIATION...Holding onto the OVC003 stratus deck until fropa today. Fropa should be roughly 10am along a BTR-MCB line then about 1pm along a HUM-MSY-NEW-ASD line, HDC will be shortly before 1pm and GPT should be shortly after 1pm. Once the front moves through, ceilings will rise to OVC010. Ceilings will remain through much of tonight and may begin to break up after sunrise Thursday or at least be high level SCT-BKN decks. -SHRA will also stay with several if not all terminals through tonight and should slowly tapper by sunrise Thursday as well. && .MARINE... A cold front will move through the northern gulf today bringing north to northeast winds up to 20 to 25 knots possibly as early as this evening to the most northern waters. The front will move through all coastal waters before midnight. Winds become more easterly Thursday and return flow will be re-established Friday. Winds could become a little more erratic over the weekend but the main synoptic flow should remain southeasterly into next week. Some showers will remain at least over the outer waters post-frontal tonight as the front stalls over the central gulf. But sh/ts will move back into the majority of the coastal waters Friday with a few of these becoming strong as well. sh/ts will be on and off through Sunday night when another cold front approaches. This front may stall at or near the coast causing sh/ts to continue. Eventually this front moves back to the north as a warm front and most of the sh/ts look to shut down by Tuesday or Wednesday. && .DECISION SUPPORT... DSS code: Green. Deployed: None. Activation: None. Activities: None. Decision Support Services (DSS) Code Legend Green = No weather impacts that require action. Blue = Long-fused watch, warning, or advisory in effect or high visibility event. Yellow = Heightened impacts with short-fused watch, warning or advisory issuances; radar support. Orange = High Impacts; Slight to Moderate risk severe; nearby tropical events; HazMat or other large episodes. Red = Full engagement for Moderate risk of severe and/or direct tropical threats; Events of National Significance. && .PRELIMINARY POINT TEMPS/POPS... MCB 63 37 60 44 / 100 40 0 10 BTR 64 40 61 47 / 100 40 10 10 ASD 68 44 61 47 / 90 40 10 10 MSY 68 46 58 51 / 80 40 10 10 GPT 68 43 60 49 / 80 40 10 10 PQL 69 44 62 47 / 80 40 10 10 && .LIX WATCHES/WARNINGS/ADVISORIES... LA...None. GM...None. MS...None. GM...None. &&
Hazardous weather outlook, Feb 7, 4:22 AM CST, 1 hour 38 minutes before
Hazardous Weather Outlook National Weather Service New Orleans LA 422 AM CST Wed Feb 7 2018 GMZ530-532-534-536-538-550-552-555-557-570-572-575-577-LAZ034>037- 039-040-046>050-056>072-MSZ068>071-077-080>082-072230- Lake Pontchartrain and Lake Maurepas-Mississippi Sound- Lake Borgne-Chandeleur Sound-Breton Sound- Coastal Waters from Port Fourchon LA to Lower Atchafalaya River LA out 20 nm- Coastal waters from the Southwest Pass of the Mississippi River to Port Fourchon Louisiana out 20 NM- Coastal Waters from Boothville LA to Southwest Pass of the Mississippi River out 20 nm- Coastal waters from Pascagoula Mississippi to Stake Island out 20 NM- Coastal waters from Port Fourchon Louisiana to Lower Atchafalaya River LA from 20 to 60 NM- Coastal waters from Southwest Pass of the Mississippi River to Port Fourchon Louisiana from 20 to 60 NM- Coastal Waters from Stake Island LA to Southwest Pass of the Mississippi River from 20 to 60 nm- Coastal waters from Pascagoula Mississippi to Stake Island Louisiana out 20 to 60 NM-Pointe Coupee-West Feliciana- East Feliciana-St. Helena-Washington-St. Tammany-Iberville- West Baton Rouge-East Baton Rouge-Ascension-Livingston-Assumption- St. James-St. John The Baptist-Upper Lafourche-St. Charles- Upper Jefferson-Orleans-Upper Plaquemines-Upper St. Bernard- Upper Terrebonne-Lower Terrebonne-Lower Lafourche-Lower Jefferson- Lower Plaquemines-Lower St. Bernard-Northern Tangipahoa- Southern Tangipahoa-Wilkinson-Amite-Pike-Walthall-Pearl River- Hancock-Harrison-Jackson- 422 AM CST Wed Feb 7 2018 This Hazardous Weather Outlook is for portions of Southeast Louisiana...South Mississippi and the adjacent coastal waters. .DAY ONE...Today and Tonight There is a marginal risk of severe thunderstorms across southwest Mississippi and northern parts of Florida parishes of Louisiana this morning. A few strong to severe storms will be possible. The main threats will be hail and isolated tornadoes. Locally heavy rainfall is possible with the stronger storms and could produce a quick half inch to 1 inch of rain. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday Numerous showers and thunderstorms are expected over this weekend. Locally heavy rainfall will be possible at times. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed.
In the hours before
Special weather statement, Feb 7, 5:42 AM CST, 18 minutes before
Special Weather Statement
National Weather Service New Orleans LA
542 AM CST WED FEB 7 2018
LAZ034>036-MSZ068-069-071245-
East Feliciana-Pointe Coupee-West Feliciana-Wilkinson-Amite-
542 AM CST WED FEB 7 2018
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT WEST FELICIANA...
CENTRAL POINTE COUPEE AND NORTHWESTERN EAST FELICIANA PARISHES...
WILKINSON AND WESTERN AMITE COUNTIES...
At 541 AM CST, radar indicated strong thunderstorms were located
along a line extending from 6 miles southeast of Acme to near
Simmesport to Big Cane. Movement was east at 35 mph.
Winds in excess of 40 mph are possible with these storms.
Locations impacted include...
New Roads, Jackson, St. Francisville, Centreville, Woodville,
Gloster, Morganza, Wilson, Norwood, Wakefield, Spillman, Batchelor,
Lettsworth, Fort Adams, Dolorosa and Crosby.
Torrential rainfall is also occurring with these storms, and may
cause localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
LAT...LON 3087 9180 3098 9180 3104 9172 3104 9165
3097 9166 3103 9157 3106 9156 3113 9163
3123 9157 3123 9149 3126 9148 3128 9150
3131 9147 3134 9114 3132 9111 3135 9095
3103 9102 3065 9138 3070 9174 3086 9182
TIME...MOT...LOC 1141Z 268DEG 32KT 3121 9175 3102 9179 3082 9203The office that day
Everything else NWS New Orleans, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 6, 7:35 PM CST | River Flood Warning | LIX | Hancock, Pearl River | 16 days |
| Feb 7, 5:42 AM CST | Special Weather Statement | LIX | Wilkinson | 63 min |
| Feb 7, 7:42 AM CST | Special Weather Statement | LIX | Walthall | 48 min |
Nearby
Severe Thunderstorm Warnings in Mississippi, 2018Every severe thunderstorm warning in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.